Alert archive / Michigan / Wind Advisories in 2007
Wind Advisory 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Oct 18, 2007, 11:37 AM EDT for 12 counties in Michigan. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 11:37 AM EDT (15:37 UTC)
- Expired
- Oct 18, 2007, 5:38 PM EDT
- In force
- 6 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Barry County, MI, Calhoun County, MI, Eaton County, MI, Ionia County, MI, Kalamazoo County, MI, Kent County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 15 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 181537 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1137 AM EDT THU OCT 18 2007 ...WIND ADVISORY THIS AFTERNOON... .STRONG WINDS CAN BE EXPECTED THIS AFTERNOON. THIS WILL OCCUR AS STRONG LOW PRESSURE OVER IOWA MOVES OVER WISCONSIN BY EVENING. THIS WILL PRODUCE GUSTY SOUTH WINDS IN EXCESS OF 45 MPH AT TIMES. WINDS WILL DIMINISH SOMEWHAT EARLY THIS EVENING. MIZ037-043-050-056>058-064>066-071>073-182300- /O.NEW.KGRR.WI.Y.0007.071018T1537Z-071018T2300Z/ MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-EATON- VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... GRAND RAPIDS...IONIA...HOLLAND...HASTINGS...CHARLOTTE... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 1137 AM EDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH CAN BE EXPECTED THIS AFTERNOON WITH A FEW GUSTS EXCEEDING 45 MPH AT TIMES. WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JK
2 follow-up statements
000 WWUS73 KGRR 181936 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 PM EDT THU OCT 18 2007 ...WIND ADVISORY INTO THIS EVENING... .STRONG WINDS CAN BE EXPECTED THROUGH THIS AFTERNOON. THIS WILL OCCUR AS STRONG LOW PRESSURE OVER IOWA MOVES OVER WISCONSIN BY EVENING. THIS WILL PRODUCE GUSTY SOUTH WINDS IN EXCESS OF 45 MPH AT TIMES. WINDS WILL DIMINISH SOMEWHAT EARLY THIS EVENING. MIZ037-043-050-056>058-064>066-071>073-182300- /O.CON.KGRR.WI.Y.0007.000000T0000Z-071018T2300Z/ MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-EATON- VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... GRAND RAPIDS...IONIA...HOLLAND...HASTINGS...CHARLOTTE... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 336 PM EDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. SOUTH WINDS OF 30 TO 40 MPH CAN BE EXPECTED THIS AFTERNOON WITH A FEW GUSTS EXCEEDING 45 MPH AT TIMES. WINDS ARE EXPECTED TO DIMINISH TOWARD SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JK
000 WWUS73 KGRR 182138 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 PM EDT THU OCT 18 2007 ...WINDS DIMINISHING... .WINDS WILL CONTINUE TO DIMINISH THIS EVENING THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.. MIZ037-043-050-056>058-064>066-071>073-182245- /O.CAN.KGRR.WI.Y.0007.000000T0000Z-071018T2300Z/ MASON-OCEANA-MUSKEGON-OTTAWA-KENT-IONIA-ALLEGAN-BARRY-EATON- VAN BUREN-KALAMAZOO-CALHOUN- INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...JENISON... GRAND RAPIDS...IONIA...HOLLAND...HASTINGS...CHARLOTTE... SOUTH HAVEN...KALAMAZOO...BATTLE CREEK 538 PM EDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE WIND ADVISORY. WINDS COULD STILL GUST TO AROUND 35 MPH THIS EVENING...HOWEVER THE WINDS WILL GRADUALLY DIMINISH THROUGH THE REST OF THE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Oct 18, 11:30 AM EDT, 7 minutes earlier.
Area forecast discussion, Oct 18, 11:30 AM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1130 AM EDT THU OCT 18 2007 LATEST UPDATE...SHORT TERM... .SYNOPSIS...(332 AM EDT THU OCT 18 2007) LOW PRESSURE OVER KANSAS WILL MOVE NORTHEAST TO THE MINNESOTA ARROWHEAD BY LATE TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE DEVELOPING ALONG AND AHEAD OF THE TRAILING COLD FRONT THAT WILL MOVE THROUGH SOUTHWEST LOWER MICHIGAN LATER TONIGHT. A BREEZY DAY IS EXPECTED WITH TEMPERATURES WELL ABOVE AVERAGE. && .SHORT TERM...(1130 AM EDT THU OCT 18 2007) WILL ISSUE A WIND ADVISORY FOR THE LAKESHORE AND THE SW PORTION OF THE CWA WITH THE UPDATE. SKIES WERE CLEARING ACROSS THIS REGION AND WILL LEAD TO BETTER MIXING THROUGH THE AFTERNOON. 45-50 KNOTS OF WIND WAS INDICATED BETWEEN 2-3K FEET AND WE SHOULD BE ABLE TO TAP INTO SOME OF THIS WITH THE BETTER MIXING. WILL NOT INCLUDE THE NORTH OR EAST COUNTIES AS THIS AREA WILL STAY CLOUDIER RESULTING IN LESS MIXING. OTHERWISE THE FORECAST IS ON TRACK WITH INITIAL BAND OF WARM ADVECTION SHOWERS MOVING NE OUT OF THE CWA...WITH A DRY SLOT AND LULL FOR MUCH OF THE AFTERNOON. MAIN TIME FRAME FOR SEVERE WEATHER APPEARS TO BE FROM 6 PM TO MIDNIGHT WITH THE HIGHEST POTENTIAL BEING SOUTH AND EAST OF GRAND RAPIDS. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE MAIN THREAT WITH THESE STORMS. THE MAIN SHOW WILL COME LATE THIS AFTERNOON AND EVENING AS THE NOSE OF THE UPPER JET MOVES INTO SW LWR. SREF POPS SEEM TO HAVE AN EXCELLENT HANDLE ON THE MOVEMENT OF THE PCPN ATTM AND ALSO DEPICT A LINE OF STORMS DEVELOPING BETWEEN 00Z-03Z JUST WEST OF US-131. THESE STORMS WILL FIRE ALONG THE COLD FRONT AND TAP INTO 75-80KT 0-6KM BULK SHEAR. A 95 KT 500 MB JET WILL ENSURE A RAPID STORM MOVEMENT. SEVERE WINDS ARE THE MAIN THREAT THIS AFTERNOON AND EVENING WITH BOWING SEGMENTS POSSIBLE. THE SEVERE THREAT SHOULD END BETWEEN 06Z-09Z AS PCPN EXITS TO THE EAST. WE/LL THEN GO THROUGH A BRIEF PERIOD OF DRY WX INTO FRIDAY MORNING BEFORE SCATTERED WRAP-AROUND PCPN FROM THE UPPER LOW DEVELOPS. BY SATURDAY WE SHOULD BE BACK TO DRY WX AS THE UPPER LOW MOVES AWAY AND RIDGING MOVES BACK IN. && .LONG TERM...(1115 AM EDT THU OCT 18 2007) MEDIUM RANGE GUIDANCE REMAINS CONSISTENT FOR SUNDAY AND MONDAY IN SHOWING SUNDAY WILL BE UNSEASONABLY MILD WITH MAX TEMPS REACHING THE LOW TO MID 70S. A COLD FRONT WILL BRING A CHC OF SHOWERS MONDAY AND MONDAY NIGHT. SIGNIFICANT MEDIUM RANGE GUIDANCE DISCREPANCIES BEGIN TO ARISE FOR THE MID TO LATTER PORTION OF NEXT WEEK. HOWEVER AT THIS POINT MODEL CONSENSUS STILL SUGGESTS A RETURN TO COOLER WX WITH MORE SEASONABLE TEMPS FOR MID TO LATE NEXT WEEK WITH DRY CONDITIONS. OUR GOING FCST ALREADY INDICATED THIS. THEREFORE FEW LONGER RANGE FCST MODIFICATIONS WERE NECESSARY AT THIS TIME. WE HAVE OPTED TO FOCUS THE MAJORITY OF OUR TIME AND ATTENTION TO CONTINUED ASSESSMENT AND EVALUATION OF OUR SEVERE WEATHER POTENTIAL FOR THIS EVENING. && .AVIATION...(741 AM EDT THU OCT 18 2007) VISIBILITIES AND CEILINGS HAVE GENERALLY REMAINED IN THE MVFR CATEGORY UNDER THE RAINFALL THIS MORNING. SOME LOCAL POCKETS OF IFR HAVE BEEN OBSERVED. EXPECT THIS TREND TO CONTINUE UNTIL THE RAIN ENDS FROM SOUTHWEST TO NORTHEAST LATER THIS MORNING. ONCE THE RAIN ENDS BY AROUND NOON AT ALL OF THE TERMINALS...CEILINGS SHOULD GO VFR IF NOT DISSIPATE TO SCT OR LESS. THE PERIOD FROM AROUND 16Z THROUGH AROUND 00Z SHOULD REMAIN VFR WITH ONLY A LOW CHANCE THAT AN ISOLATED SHOWER OR STORM COULD POP. MAIN CONCERN IS THE PERIOD FROM ROUGHLY 00Z TO 05Z AS SQUALL LINE IS EXPECTED TO FORM JUST WEST OF THE AREA AND MOVE THROUGH. THUNDERSTORMS WITH STRONG WIND GUSTS ARE A GOOD BET DURING THIS TIME FRAME. MOST PCPN SHOULD MOVE OUT BEHIND THE SQUALL LINE AND CEILINGS SHOULD BE VFR THROUGH 12Z. && .MARINE...(332 AM EDT THU OCT 18 2007) WINDS WILL PICK UP THIS MORNING AS THE LOW DEEPENS AND APPROACH GALE WARNING CRITERIA. WAVES WILL RESPOND BY BUILDING TO 4 TO 7 FEET. && .HYDROLOGY...(332 AM EDT THU OCT 18 2007) SOME URBAN AND SMALL STREAM FLOODING MAY BE POSSIBLE WITH THE CONVECTION THIS MORNING... BUT FAST STORM MOVEMENT THIS AFTERNOON AND TONIGHT SHOULD PRECLUDE ANY SIGNIFICANT FLOODING ISSUES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...WIND ADVISORY ALONG THE LAKESHORE AND SOUTHWARD FROM KENT AND IONIA COUNTIES. LM...SMALL CRAFT ADVISORY IN EFFECT THROUGH FRIDAY EVENING FOR THE NEARSHORE WATERS FROM ST JOE TO MANISTEE. && SYNOPSIS: 93 SHORT TERM: 93/JK LONG TERM: LAURENS AVIATION: NJJ MARINE: 93 HYDROLOGY: 93
Hazardous weather outlook, Oct 18, 9:36 AM EDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 936 AM EDT THU OCT 18 2007 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 936 AM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND DURING THE AFTERNOON HOURS. A MORE ORGANIZED LINE OF THUNDERSTORMS IS POSSIBLE THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 7 PM THIS EVENING UNTIL 1 AM FRIDAY MORNING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF TORNADOES. SOUTH WINDS OF 15 TO 25 MPH ARE EXPECTED WITH WIND GUSTS OF AROUND 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ844>849-190945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 936 AM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND DURING THE AFTERNOON HOURS. A MORE ORGANIZED LINE OF THUNDERSTORMS IS POSSIBLE THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM ROUGHLY 7 PM THIS EVENING UNTIL 1 AM FRIDAY MORNING. DAMAGING WINDS IN EXCESS OF 60 MPH WILL BE THE MAIN THREAT...HOWEVER THERE IS ALSO A RISK OF TORNADIC WATERSPOUTS. SOUTHERLY WINDS OF AROUND 25 KNOTS TODAY WILL INCREASE TO 30 KNOTS BY TONIGHT. WAVES ARE EXPECTED TO BUILD UP TO 4 TO 7 FEET. THIS WILL CREATE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOUTHWEST WINDS TO 30 KNOTS WILL CONTINUE DURING THE DAY ON FRIDAY...BEFORE DIMINISHING TO WEST 10 TO 20 KNOTS LATE ON FRIDAY NIGHT. WAVES OF 5 TO 8 FEET CAN BE EXPECTED ON FRIDAY BEFORE SUBSIDING TO 3 TO 6 FEET LATE FRIDAY NIGHT. THESE CONDITIONS WILL CONTINUE TO POSE A HAZARD TO SMALL CRAFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. NJJ/JK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:52 PM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Osceola | 38 min |
| Oct 18, 3:25 PM EDT | Special Weather Statement | GRR | Osceola | 35 min |
| Oct 18, 3:54 PM EDT | Tornado Warning | GRR | Clare, Osceola | 21 min |
| Oct 18, 5:05 PM EDT | Special Marine Warning | GRR | 55 min | |
| Oct 18, 5:52 PM EDT | Special Weather Statement | GRR | Muskegon | 38 min |
| Oct 18, 6:22 PM EDT | Special Weather Statement | GRR | Lake | 38 min |
| Oct 18, 6:27 PM EDT | Severe Thunderstorm Warning | GRR | Kalamazoo | 18 min |
| Oct 18, 6:49 PM EDT | Severe Thunderstorm Warning | GRR | Barry | 41 min |
| Oct 18, 6:55 PM EDT | Tornado Warning | GRR | Barry, Eaton, Ionia | 35 min |
| Oct 18, 7:02 PM EDT | Special Weather Statement | GRR | Clare, Lake, Osceola | 58 min |
| Oct 18, 7:14 PM EDT | Severe Thunderstorm Warning | GRR | Osceola | 31 min |
| Oct 18, 7:25 PM EDT | Tornado Warning | GRR | Barry, Clinton, Eaton, Ingham, Ionia | 35 min |
| Oct 18, 7:28 PM EDT | Special Marine Warning | GRR | 62 min | |
| Oct 18, 7:53 PM EDT | Special Weather Statement | GRR | Isabella | 37 min |
| Oct 18, 7:55 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Ottawa | 50 min |
| Oct 18, 7:57 PM EDT | Tornado Warning | GRR | Clinton | 33 min |
Nearby
Wind Advisories in Michigan, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.